A 28-year-old female asked:
Disclaimer

just upped my dose of nortriptyline from 5mg to 10mg and experiencing some increased anxiety from it. racing heart, jittery, nervousness. is this normal? i had no side effects intially and it has helped my migraines. wondering if it will go away.

3 doctor answers
Dr. Daniel Rivas
20 years experience Family Medicine
Maybe: In general, anytime you increase the dose of medicine it is possible to have side effects. Usually if a side effect will go away it will do so after a week or so. You can also try to increase the dose a little more slowly. Best wishes.
Answered on Oct 14, 2016
Dr. Karen Butler
21 years experience Family Medicine
Well: First thing to do is to notify your doctor. May be to much medicine for you. If you are having symptoms may be better to go back to original dose. Then see your doctor and talk about the other options for treatments of headaches
Answered on Oct 15, 2016
Dr. Prakash Ettigi
51 years experience Psychiatry
Wait: This is not unusual to experience some physical symptoms when a dose change is made . If the symptoms don't go away in 3-4 weeks you will have to go back to the original dose.
Answered on Nov 27, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 66-year-old male asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Yes: what you described looks like side effects of the nortriptyline, palpitations and general weakness, whether those will wear off with continuous use of ... Read More
1
1 thank
A 39-year-old female asked:
Dr. William Conner
25 years experience Family Medicine
Need to Seek MD : Your symptoms are difficult to put into one diagnosis. Your burning and side pain should be evaluated with liver function tests and also a urinalysis ... Read More
1
1 thank
A member asked:
Dr. Bennett Machanic
52 years experience Neurology
Sounds like: You are having adverse rxtn to the nortriptyline, and the dose you are taking is far too low to really prevent future migraine headaches. If you incr ... Read More
A 31-year-old female asked:
Dr. Donald Colantino
61 years experience Internal Medicine
Rapid rate: Nervousness alone usually doesn't cause the heart rate to exceed 120/minute. Your rate of 145, if accurate, lasting an hour is more consistent with an ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month